Alert archive / Illinois / Areal Flood Warnings in 2021
Areal Flood Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jun 26, 2021, 3:29 AM CDT for Lincoln County, Saint Charles County, Missouri; Calhoun County, Greene County, Jersey County, Illinois. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2021, 3:29 AM CDT (08:29 UTC)
- Expired
- Jun 26, 2021, 12:06 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Lincoln County, MO, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:05 AM CDT | FLASH FLOOD | 4 Wnw Old Monroe, MO | WATER RESCUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.6
The text
As transmitted.
510
WGUS43 KLSX 260829
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
329 AM CDT Sat Jun 26 2021
ILC013-061-083-MOC113-183-261715-
/O.NEW.KLSX.FA.W.0005.210626T0829Z-210626T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun IL-Greene IL-Jersey IL-Lincoln MO-Saint Charles MO-
329 AM CDT Sat Jun 26 2021
The National Weather Service in St Louis has issued a
* Flood Warning for...
Central Calhoun County in southwestern Illinois...
Greene County in southwestern Illinois...
West Central Jersey County in southwestern Illinois...
Southeastern Lincoln County in east central Missouri...
Northwestern Saint Charles County in east central Missouri...
* Until 1215 PM CDT Saturday.
* At 329 AM CDT, Doppler radar indicated that the warned area has
received 2 to 4 inches of rainfall from thunderstorms from earlier
tonight. County highways and other secondary roads are likely
flooded from this heavy rainfall.
* Flooding of small creeks and streams, urban areas, highways,
streets and underpasses as well as other poor drainage and
low-lying areas.
* Some locations that will experience flooding include...
O'Fallon, St. Peters, Wentzville, Lake St. Louis, White Hall, St.
Paul, Carrollton, Roodhouse, Winfield, Hardin, Josephville, Chain
of Rocks, Patterson, Flint Hill, Kampsville, Wrights, Old Monroe,
Fieldon, Batchtown and Eldred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3940 9061 3952 9058 3952 9015 3879 9068
3880 9092
$$
Britt1 follow-up statement
713
WGUS83 KLSX 261706
FLSLSX
Flood Statement
National Weather Service St Louis MO
1206 PM CDT Sat Jun 26 2021
ILC013-061-083-MOC113-183-261716-
/O.CAN.KLSX.FA.W.0005.000000T0000Z-210626T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun IL-Greene IL-Jersey IL-Lincoln MO-Saint Charles MO-
1206 PM CDT Sat Jun 26 2021
...FLOOD WARNING IS CANCELLED FOR CENTRAL CALHOUN, GREENE, WEST
CENTRAL JERSEY, SOUTHEASTERN LINCOLN AND NORTHWESTERN SAINT CHARLES
COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flash Flood Watch remains in effect until 700 AM CDT Sunday for
portions of west central Illinois and east central Missouri.
River flooding remains a concern along the Cuivre River in the Troy
and Old Monroe areas. Please refer to the latest river flood
warning statements in effect for the Cuivre River.
LAT...LON 3940 9061 3952 9058 3952 9015 3879 9068
3880 9092
$$
FuchsWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 12:25 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 26, 12:25 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1225 AM CDT Sat Jun 26 2021
.UPDATE...
Issued at 1020 PM CDT Fri Jun 25 2021
WPC has a large portion of the forecast area in a slight risk for
excessive rainfall from Saturday morning through Sunday morning
With at least another 1 to 2 inches of rainfall during that
period and with what has already fallen, decided to extend the
flash flood watch until 12z Sunday morning.
Byrd
&&
.SHORT TERM... (Through Late Saturday Night)
Issued at 249 PM CDT Fri Jun 25 2021
A composite outflow boundary remains arched from near the Kansas
City area toward KFAM and then toward Salem/Centralia IL early this
afternoon. Ongoing storms are generally weakening in parts of
southeast Missouri and southwest Illinois. Convective development is
expected further west/northwest along this boundary over the next
couple of hours as it retreats at least slightly northward with
time. In addition, storms have already begun to fire near the
western portion of this composite outflow boundary as well as
southwestward into eastern Kansas which is near the surface low. So
while I cannot rule out some development to the north of this
outflow boundary over the next few hours, the most likely scenario
is for storms to develop to our west/southwest and then move
northeastward toward central Missouri by late afternoon. The
convection should not be nearly as organized as last night/early
this morning, but multicellular clusters will be capable of
producing gusty winds and heavy downpours. An isolated tornado or
two also is possible, with a focus on any storms that travel near
the boundary. The severe threat should slowly lessen through the
early overnight hours, with the best chances from about 5-11PM.
The main concern however in the short term remains on the flash
flood threat. While the convection through tonight should not be as
organized, the atmosphere remains primed for efficient rainfall
processes given near-record precipitable water values and deep warm
cloud depths. Thunderstorms may also have the tendency to train over
the same areas which could also increase the threat. Pinning down
the axis of heavier rainfall through tonight is difficult because
both global and convection-allowing models are not handling the
position of the composite outflow well which makes the rest of their
forecasts less than trustworthy. Given the current radar/satellite
trends, I shifted the axis more toward the I-70/I-55 corridors in
Missouri and Illinois respectively. While most amounts will be in
the 1.00-1.50 inch range, locally higher amounts will almost
certainly occur. This would be particularly concerning if storms do
train in areas that received the most rain last night/this morning.
Portions of central Missouri had 4-8 inches of rain and can
certainly ill-afford much in the way of additional rainfall.
The threat for showers and storms will continue through Saturday and
Saturday night. The more focused activity will likely be along/near
either a cold front which extends from a surface low in Iowa or a
differential heating boundary which would be slightly further to the
east. Similar to tonight, the convection does not look to be
particularly organized and may be more scattered in nature.
However, storms may train and produce heavy rainfall. Given at
least some of the area will be very saturated, the concern for
flash flooding will continue. However, left ongoing flash flood
watch alone because there remains enough uncertainty as to which
areas Saturday-Saturday night are most likely to see the greater
coverage of thunderstorms.
Gosselin
.LONG TERM... (Sunday through Next Friday)
Issued at 249 PM CDT Fri Jun 25 2021
The wet and active pattern will continue at least into early next
week as multiple vorticity maxima round the base of a longwave
trough centered in the Plains. The low-level jet however gradually
weakens and precipitable water values drop at least slightly.
However, the very wet antecedent conditions could still at least
yield an isolated flash threat.
Medium range guidance is suggesting a high probability of a
deepening mid/upper level trough over the Great Lakes with an
anomalous ridge over the intermountain west. This longwave pattern
should finally help push the mean baroclinic zone at the surface
further to the south and east by Friday (and into the following
weekend). Assuming this indeed occurs, a period of cooler than
normal temperatures along with dry or at least lower chances of
showers and storms would be favored.
Gosselin
&&
.AVIATION... (For the 06z TAFs through 06z Saturday Night)
Issued at 1218 AM CDT Sat Jun 26 2021
Showers and storms will continue to move through the taf sites
during the overnight hours. There will be a break in the
convection Saturday morning, but the atmosphere will destabilize
again with more showers and storms for the afternoon and evening
hours. The prevailing cloud ceiling will drop into the MVFR
category in UIN during the late night and morning hours, then
improve to prevailing VFR conditions in the early afternoon.
Elsewhere it will be VFR outside of showers/storms. The wind will
be mainly south-southwesterly through the period, except variable
near storms.
SPECIFICS FOR KSTL: Showers and storms will continue to move through
the STL area during the overnight hours. There will be a break in
the convection Saturday morning, but the atmosphere will
destabilize again with more showers and storms for the afternoon
and evening hours. It will be VFR outside of showers/storms. The
wind will be mainly south-southwesterly through the period,
except variable near storms.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for Audrain MO-Boone MO-
Callaway MO-Cole MO-Franklin MO-Gasconade MO-Knox MO-Lewis
MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Saint Charles MO-Saint Louis City
MO-Saint Louis MO-Shelby MO-Warren MO.
IL...Flash Flood Watch through Sunday morning for Adams IL-Brown IL-
Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 25, 7:50 PM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 750 PM CDT Fri Jun 25 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 750 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. A Flash Flood Watch continues for parts of northeast, central and east central Missouri as well as west central and southwest Illinois. Please refer to the flash flood watch product for more details. Thunderstorms are likely through tonight. Scattered severe storms are possible this evening with the primary threat being damaging winds, but large hail and isolated tornadoes will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Saturday through Thursday. A few storms may be severe Saturday and Saturday night with the primary threat being damaging winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding to the National Weather Service. Byrd
In the hours before
Local storm report, Jun 26, 12:35 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 W WARRENTON 38.82N 91.17W
06/25/2021 WARREN MO 911 CALL CENTER
WATER OVER THE ROADWAY AT VETERANS MEMORIAL
HIGHWAY AND RURAL KING ROAD.
&&
MRMLocal storm report, Jun 26, 12:36 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD 5 ESE JONESBURG 38.84N 91.22W
06/25/2021 WARREN MO 911 CALL CENTER
CORRECTS TIME ON PREVIOUS FLASH FLOOD REPORT
FROM 5 ESE JONESBURG. WATER OVER THE ROADWAY
AT STATE HIGHWAY B AND VETERANS MEMORIAL
HIGHWAY.
&&
MRMLocal storm report, Jun 26, 12:37 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1237 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM FLASH FLOOD 6 SSW HAWK POINT 38.90N 91.19W
06/25/2021 WARREN MO 911 CALL CENTER
WATER OVER THE ROAD AND WATER RESCUE AT
HIGHWAY W AND POWERLINE ROAD.
&&
MRMLocal storm report, Jun 26, 12:38 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM FLASH FLOOD WARRENTON 38.82N 91.14W
06/25/2021 WARREN MO 911 CALL CENTER
WATER OVER THE ROAD AT N SERVICE ROAD E AND
ARMORY ROAD.
&&
MRMLocal storm report, Jun 26, 3:13 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
313 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM FLOOD MCBAINE 38.89N 92.44W
06/26/2021 BOONE MO PUBLIC
VEHICLE STUCK IN FLOOD WATER AT ROUTE K AND
THE MISSOURI KATY TRAIL. WATER RESCUE
ONGOING.
&&
BRCLocal storm report, Jun 26, 3:23 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM FLASH FLOOD 3 NE MCBAINE 38.92N 92.40W
06/26/2021 BOONE MO PUBLIC
WATER FLOODING RESIDENCE, WATER RESCUE
ONGOING FOR TWO OCCUPANTS AND DOG.
&&
BRCThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:15 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 45 min |
| Jun 25, 7:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 40 min |
| Jun 25, 7:32 PM CDT | Flash Flood Warning | LSX | Marion, Monroe, Pike, Ralls | 6 hr |
| Jun 25, 7:50 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 6 hr |
| Jun 25, 8:00 PM CDT | Flash Flood Warning | LSX | Audrain, Montgomery, Pike, Ralls | 6 hr |
| Jun 25, 8:11 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Montgomery, Osage, Warren | 4 hr |
| Jun 25, 9:29 PM CDT | Flash Flood Warning | LSX | Lincoln, Saint Charles | 6 hr |
| Jun 25, 9:43 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 4 hr |
| Jun 25, 11:32 PM CDT | River Flood Warning | LSX | Marion | 11 hr |
| Jun 26, 12:43 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Gasconade, Moniteau and 5 more | 6 hr |
| Jun 26, 12:55 AM CDT | River Flood Warning | LSX | Cole | 35 hr |
| Jun 26, 1:25 AM CDT | Areal Flood Warning | LSX | Marion, Monroe, Pike, Ralls | 14 hr |
| Jun 26, 1:48 AM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Lincoln, Montgomery, Saint Charles, Warren | 6 hr |
| Jun 26, 6:25 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Gasconade, Moniteau and 4 more | 11 hr |
| Jun 26, 7:34 AM CDT | Areal Flood Warning | LSX | Franklin, Gasconade, Lincoln, Montgomery, Saint Charles, Warren | 8 hr |
| Jun 26, 11:42 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 8 days |
| Jun 26, 11:44 AM CDT | River Flood Warning | LSX | Saint Charles | 7 days |
| Jun 26, 12:13 PM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 9 days |
| Jun 26, 1:37 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 38 min |
| Jun 26, 3:22 PM CDT | Areal Flood Warning | LSX | Lincoln | 2 hr |
| Jun 26, 1:22 PM CDT | Tornado Warning | LSX | Greene | 15 min |
| Jun 26, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 51 min |
Nearby
Areal Flood Warnings in Illinois, 2021Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.